MAUDE Adverse Event Report: THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D728-KIT
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A review of kit lot d728 was performed.There were no non-conformances related to this complaint.This lot met all release requirements.The uvadex lot number was not provided, since uvadex was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for photoactivation module leak and blood pump error alarm.No trend was detected for these complaint issues.Feedback from service order (b)(4) is pending.A supplemental medwatch will be submitted upon receipt of information.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).Device not returned for evaluation.
 
Event or Problem Description
The customer reported that a blood leak occurred on (b)(6) 2016.She reported the kit had come in a damaged packaging (smashed).The customer did not note any abnormalities of the kit during set up.The kit primed successfully.Following clarification with the customer by the clinical services specialist, it was stated that a blood pump alarm occurred at the end of the third cycle and the customer noted a leak at the bottom of the photoactivation module.Treatment was aborted.The customer has elected to not return the kit for investigation.Service has been requested.
 
Additional Manufacturer Narrative
Service was dispatched ((b)(4)).The unit was verified to be free from contamination and a system checkout was performed.The complaint issue was resolved with service.(b)(4).T.D.(b)(6) 2016.Device not returned to the manufacturer.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC.
hampton NJ
MDR Report Key5433505
Report Number2523595-2016-00023
Device Sequence Number10940367
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/01/2020
Device Lot NumberD728-KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2016
Supplement Report FDA Received Date03/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight59